MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 27IN 3-0 S/A PS-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 27IN 3-0 S/A PS-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR935
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in (b)(6) 2025 and suture was used.Before use on the patient, during normal checking, it was found that the suture broken in the newly dispensed suture with a light pull.Upon visual assessment of the returned sample, it was observed that the strand was broken in several pieces due to it had begun with a degradation process caused by exposure to the environment.The foil was visually inspected, wrinkles and holes in the cavity were observed.The condition of the package is indicative of handling and storage issues that occurred outside of ethicon control.No additional information could be provided.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.One needle suture in three sections outside the packaging was received for analysis.Product code vr935.Upon visual assessment of the returned sample, it was observed that the strand was broken in several pieces due to it had begun with a degradation process caused by exposure to the environment.The foil was visually inspected, wrinkles and holes in the cavity were observed.The condition of the package is indicative of handling and storage issues that occurred outside of ethicon control.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL RAP UD 27IN 3-0 S/A PS-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22559882
Report Number2210968-2025-08434
Device Sequence Number9700292
Product Code GAM
UDI-Device Identifier10705031134799
UDI-Public(01)10705031134799(17)290930(10)AW1206
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVR935
Device Lot NumberAW1206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown